Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Have u taken Effexor?

Doctor has given me Effexor & I have been on it a month for depression & does not seem to be working. Anyone else had this problem?

Answer Question
 
bubbaelea22

Asked by bubbaelea22 at 1:55 PM on Jul. 10, 2011 in Health

Level 9 (275 Credits)
Answers (9)
  • I was on it for a while and i was always jittery. I didnt like it.

    I takes on average 6 weeks before you start feeling the effects of any mood altering medicines. give a couple more weeks then talk to your doctor about changing meds. unfortunately with anti-depressants its trial and error since they affect everyone differently.
    GypsyMoon605

    Answer by GypsyMoon605 at 1:57 PM on Jul. 10, 2011

  • Dh has taken it. I know it takes at least 2 weeks to get into your system and it often takes awhile for the doctor to get the right level in your system. You can call your doctor and ask if your prescription needs to be increased. Dh went through that several times before they switched him to something else.
    SalemWitchChild

    Answer by SalemWitchChild at 1:58 PM on Jul. 10, 2011

  • If it isn't helping after a month - talk to your doctor - you need to either have the level changed or try another drug.
    twinsplus2more

    Answer by twinsplus2more at 2:04 PM on Jul. 10, 2011

  • Yup. I didn't care for it either, but I gave it a year or few. I'm convinced my depression is situational and things got better with it, but things were great after I quit, for quite a while till things in my life got worse.

    Please, if you stop taking it, talk to your doctor first and do it GRADUALLY. I yell only because I was on a low dose, gave it like a month or 6 weeks to quit, and still had the brain shivers and such- mild, but I would never quit it on my own or quickly under any circumstances. Just a warning.
    Tracys2

    Answer by Tracys2 at 2:06 PM on Jul. 10, 2011

  • I have never taken Effexor, but I just wanted to say that it can take up to 8 weeks to feel the effects from medicine for depression.
    lovingmy4babies

    Answer by lovingmy4babies at 2:11 PM on Jul. 10, 2011

  • i had to take it and it made me loose so much weight that i ended up down to 100 pounds and i was always sleepy during the day up all night
    alcia_08

    Answer by alcia_08 at 2:20 PM on Jul. 10, 2011

  • I am also loosing weight too
    bubbaelea22

    Comment by bubbaelea22 (original poster) at 3:46 PM on Jul. 10, 2011

  • I was on Effexor for a few years, but found that Cymbalta worked better. It all depends on you though. I had to try 4 different scrips before finding one that worked.
    hill_star03

    Answer by hill_star03 at 4:38 PM on Jul. 10, 2011

  • I take Effexor XR. It works well for me. Sometimes you and your doctor have to play around with the dosage to get the right one for you. I will tell you this, it is very difficult to get off after you're on it for a while. The withdrawl is horrible. It's the reason I wouldn't recommend it to anyone.
    TARARENEE

    Answer by TARARENEE at 5:48 PM on Jul. 10, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN